Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Marginal stability and stabilization in the numerical integration of ordinary differential equations


Author: H. Brunner
Journal: Math. Comp. 24 (1970), 635-646
MSC: Primary 65.61
MathSciNet review: 0273821
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Strongly stable and consistent multistep methods with maximum order are subject to marginal (or weak) stability. In this paper we introduce modified multistep methods whose coefficients depend linearly on the stepsize $ h$ and a parameter $ L$ in such a way that the order of the original method is not decreased. By choosing $ L$ in a suitable manner (depending essentially on $ {f_y}(x,y)$ of the differential equation $ y' = f(x,y)$ and on the growth parameters of the multistep method), marginal stability can be eliminated.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.61

Retrieve articles in all journals with MSC: 65.61


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1970-0273821-5
PII: S 0025-5718(1970)0273821-5
Keywords: Nonlinear ordinary differential equations of order one, numerical solution, optimal multistep methods, marginal stability, stabilization
Article copyright: © Copyright 1970 American Mathematical Society